Get your Health question answered in 3 easy steps
A Doctor will be with you shortly
Ask a Doctor Now
146 Doctors are Online

Red colored swelling appeared at the site of injection. Should I be concerned?

User rating for this question
Answered by

Orthopaedic Surgeon
Practicing since : 1994
Answered : 9078 Questions
I recently did an peptide injection into my stomach area..I have done cjc 1295 in the past with no issues at all..This day i added another peptide( Myostatin)in the same vial which i am sure dulled the insulin needle..Now I have a spot about as large as a dollar XXXXXXX where the injection was administered it is warm ,red,swollen and a little painful..My research says it should pass within a few days..72 hrs..It is now at the 48 hr XXXXXXX and is still red..Doesnt seem to be spreading or getting redder but I want to make sure I am not missing any red flags that it could be something else..My thoughts is I made the needle blunt after withdrawing from 2 different vials and thus caused my skin irritation..Just want to verify or I want to know what to be on the lookout for if medical help is needed..
Posted Sun, 10 Mar 2013 in Skin Hair and Nails
Answered by Dr. Praveen Tayal 31 minutes later
Thanks for posting your query.
The red colored swelling after an injection in the area seems to be due to a hematoma due to the bleeding in the area. Usually it heals spontaneously in about 1week of the injury. The worry starts if sign of infection like fever, redness etc. s present, and symptoms like pain, swelling increases. The home remedies your can follow are:
1.     I'd suggest you apply ice packs to the area for the next 24 hours (this will help limit the bleeding in the injured areas), and then switch to warm packs, which will help your body clear the bruising away. (Remember to place a dry towel between your skin and an ice pack.)
2.     Take a nonsteroidal anti-inflammatory for your discomfort (e.g., acetaminophen or ibuprofen); these medications usually are well tolerated and don't interact.
3. Do not take tobacco in any form; it may delay your healing process.
If you have an increase in swelling (not redness), Tenderness at the site and increase in pain then you need to consult a physician. Else, need not to worry.
I hope this answers your query.
In case you have additional questions or doubts, you can forward them to me, and I shall be glad to help you out.
Please accept my answer in case you do not have further queries.
Wishing you good health.
Dr. Praveen Tayal.
Above answer was peer-reviewed by
Share on Facebook
Share on Twitter
Share on Google+
Question is related to
Diseases and Conditions

The user accepted the expert's answer

Ask a Dermatologist

© Ebix, Inc. All Rights Reserved.
All the information, content and live chat provided on the site is intended to be for informational purposes only, and not a substitute for professional or medical advice. You should always speak with your doctor before you follow anything that you read on this website. Any health question asked on this site will be visible to the people who browse this site. Hence, the user assumes the responsibility not to divulge any personally identifiable information in the question. Use of this site is subject to our Terms & Conditions
Already Rated.
Your rating:

Ask a Doctor